International Journal of Mathematics and Mathematical Sciences
Volume 2004 (2004), Issue 41, Pages 2205-2208

Mirror symmetry and conformal flatness in general Relativity

P. Gravel1 and C. Gauthier2

1Département de Mathématiques et d'Informatique, Collège Militaire Royal du Canada, Kingston K7K 5L0, ON, Canada
2Département de Mathématiques et de Statistique, Université de Moncton, Moncton E1A 3E9, NB, Canada

Received 4 September 2003

Copyright © 2004 P. Gravel and C. Gauthier. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Using symmetry arguments only, we show that every spacetime with mirror-symmetric spatial sections is necessarily conformally flat. The general form of the Ricci tensor of such spacetimes is also determined.